MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE) FOR TC; OVERPRESSURE SAFETY VALVE

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE) FOR TC; OVERPRESSURE SAFETY VALVE
Model Number LH130J
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during setup, the valve was unable to suction.No patient involvement.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 21, 2018.(b)(4).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.(b)(4).The sample was returned and visually inspected.It was noted to have damage to the negative pressure umbrella the umbrella appeared to be "pushed" into the ops housing and not properly seated onto the negative housing area within the part.The sample was placed into a vent line in an attempt to recreate the event; the sample was unable to suction during use.The duckbill valve was tested for opening pressure.The valve was set-up with negative vacuum/suction on the duckbill to check the opening pressure without manipulating the miss-seated negative umbrella valve.The duckbill opened within specification with 86 mmhg of negative pressure (the specification is 0-99 mmhg; positive or negative).This confirmed the failure mode as the negative umbrella valve.The retention sample was investigated in the same manner, with no visual anomalies noted on the positive or negative pressure umbrellas.The retention sample was placed into a vent line and found to produce suction as expected.The duckbill valve was tested for opening pressure.The valve was set-up with negative vacuum/suction on the duckbill to check the opening pressure without manipulating the miss-seated negative umbrella valve.The duckbill opened within specification with 21 mmhg of negative pressure (the specification is 0-99 mmhg; positive or negative).This confirmed the failure mode as the negative umbrella valve.The returned sample was found to leak from the negative umbrella because it was not seated properly in the housing.This would have caused the ops valve to not suction during the event as air was leaking past the negative umbrella rather than suctioning blood.All ops valves are subjected to a 100% leak test that undergoes 5 separate programs to test that each component in the valve is functioning properly.These units are also 100% visually inspected both during the leak testing step and during packaging.A potential root cause could be that the negative pressure umbrella was damaged prior to use, causing the unit to leak.The investigation results and conclusions, it was determined that the failure mode was not related to the removal, 1124841-06/25/2017-001-r.The investigation found that the unit leaked from the negative umbrella as it was not seated in the housing properly.This is not related to the duckbill not allowing flow through the valve; therefore, it has been determined that this event is not related to the removal.

Brand Name
VALVE, O.P.S (STERILE) FOR TC
Common Device Name
OVERPRESSURE SAFETY VALVE
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7803840
Report Number1124841-2018-00194
Device Sequence Number16766376
Product Code DTL
UDI-Device Identifier00699753450233
UDI-Public(01)00699753450233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K820297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2019
Device Model NumberLH130J
Device Catalogue NumberN/A
Device Lot NumberVA30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/21/2018
10/09/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/07/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1124841-06/25/2017-001-R
Patient Sequence Number1